hi, my dad was diagnosed with parkinsons approx 2 years ago and apart form a temor in the hand and a slower walk it did not affect him significantly. however 3 months ago he fell ill due to a trapped gallstone and after surgery he developed pancreatitis. he fell critically ill and was not expected to survive however due to a lot of luck, fight from my dad and specialist medical assistance he is still fighting this illness. he was extremely confused for a while but we put this down to his illness and the amount of medication he was on but the medication has significantly reduced and yet he still seems very mixed up and confused. i have read on the internet, dangerous i know!, that there is a chance on brain damage for patients with severe pancreatitis and just wondered if anyone with parkinsons has had panceatitis and knows if this can excellarate/speed up the onset on parkinsons symptoms??? dad does seem much more confused now and comes out with bizzar comments about things. his recollection of conversations with nurses seems very different form theirs when we approach them about our concerns. for example he insists that he has not been fed as the staff said the food was not suitable for his soft diet requirement but when approached the nurse says dad said he did not want the dinner??
Have you tried phoning the helpline on this site? I am not an expert in this field, but I do know even without Parkinson's the elderly can become confused when ill, even with such apparenttly straightforward illnesses as urine infections.On top of this any illness,stress or upset can temporarily make Parkinson's symptoms worse and your father has had a nasty and painful illness.
Amelie, welcome. I'm sorry to hear that your Father is so poorly. My husband has PD and was bumbling along reasonably well with slow deterioration until an accident a couple of months ago. It now appears the trauma has accelerated his symptoms and he is noticeably worse in all respects of PD.
I have heard of PD sufferers too having had operations whose condition has worsened after anaesthetic.
Often the drug treatments seem to cause a lot of problems too. I have only just found out that a treatment my husband has been on has been lowering his blood pressure quite significantly which has been pinpointed for a lot of his confusion.
I would think you need the advice of a neurologist to help you further
With kind regards